Iterates and the boundary behavior of the Berezin transform
Annales de l'Institut Fourier, Volume 51 (2001) no. 4, p. 1101-1133

Let μ be a measure on a domain Ω in n such that the Bergman space of holomorphic functions in L 2 (Ω,μ) possesses a reproducing kernel K(x,y) and K(x,x)>0 xΩ. The Berezin transform associated to μ is the integral operator Bf(y)=K(y,y) -1 Ω f(x)|K(x,y)| 2 dμ(x). The number Bf(y) can be interpreted as a certain mean value of f around y, and functions satisfying Bf=f as functions having a certain mean-value property. In this paper we investigate the boundary behavior of Bf, the existence of functions f satisfying Bf=f and having prescribed boundary values, and the convergence of the iterates B k f, k. The best results are obtained for smoothly bounded strictly pseudoconvex domains Ω with any measure μ as above, and for bounded symmetric domains Ω and μ one of the standard rotation-invariant measures on them. We also carry out similar investigation for convolution operators B μ f=f*μ on a bounded symmetric domain Ω=G/K with a K-invariant absolutely continuous probability measure μ, and study the behavior of the geodesic symmetries φ a of Ω as a tends to the boundary.

Soit μ une mesure sur un domaine Ω de n tel que l’espace de Bergman des fonctions holomorphes dans L 2 (Ω,μ) possède un noyau reproduisant K(x,y) et que K(x,x)>0,xΩ. La transformation de Berezin associée à μ est l’opérateur intégral Bf(y)=K(y,y) -1 Ω f(x)|K(x,y)| 2 dμ(x). Le nombre Bf(y) peut être interprété comme une valeur moyenne de f au voisinage de y, et les fonctions satisfaisant à Bf=f comme des fonctions ayant une certaine propriété de moyenne. Dans cet article nous étudions le comportement de Bf à la frontière, l’existence de fonctions f satisfaisant à Bf=f et prenant une valeur au bord donnée, et la convergence des itérations B k f, k. Les meilleurs résultats sont obtenus pour des domaines à frontières lisses strictement pseudo-convexes Ω munis d’une mesure μ comme ci-dessus, et pour des domaines bornés symétriques Ω et μ l’une des mesures standard invariantes par rotation. Nous étudions également les opérateurs de convolution B μ f=f*μ sur un domaine borné symétrique Ω=G/K muni d’une mesure de probabilité absolument continue K- invariante μ, et le comportement des symétries géodésiques φ a de Ω lorsque a tend vers la frontière.

DOI : https://doi.org/10.5802/aif.1847
Classification:  47B38,  32M15,  46E22,  60J05
Keywords: Berezin transform, geodesic symmetry, Cartan domain, stochastic operator
@article{AIF_2001__51_4_1101_0,
     author = {Arazy, Jonathan and Engli\v s, Miroslav},
     title = {Iterates and the boundary behavior of the Berezin transform},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {51},
     number = {4},
     year = {2001},
     pages = {1101-1133},
     doi = {10.5802/aif.1847},
     zbl = {0989.47027},
     mrnumber = {1849217},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2001__51_4_1101_0}
}
Arazy, Jonathan; Engliš, Miroslav. Iterates and the boundary behavior of the Berezin transform. Annales de l'Institut Fourier, Volume 51 (2001) no. 4, pp. 1101-1133. doi : 10.5802/aif.1847. http://www.numdam.org/item/AIF_2001__51_4_1101_0/

[AL] S. Axler; J. Lech Fixed points of the Berezin transform on multiply connected domains (1997) (Preprint)

[Ar] J. Arazy; R.E. Curto, R.G. Douglas, J.D. Pincus, N. Salinas, Eds. A survey of invariant Hilbert spaces of analytic functions on bounded symmetric domains, Multivariable operator theory, Amer. Math. Soc., Providence (Contemporary Mathematics) Tome vol. 185 (1995), pp. 7-65 | Zbl 0831.46014

[AZ] J. Arazy; G. Zhang Invariant mean value and harmonicity in Cartan and Siegel domains, Interaction between functional analysis, harmonic analysis, and probability (Columbia, MO, 1994), Dekker, New York (Lecture Notes in Pure and Appl. Math.) Tome vol. 175 (1996), pp. 19-40 | Zbl 0839.43019

[FK] J. Faraut; A. Korányi Function spaces and reproducing kernels on bounded symmetric domains, J. Funct. Anal., Tome 88 (1990), pp. 64-89 | Article | MR 1033914 | Zbl 0718.32026

[Fü] H. Fürstenberg Poisson formula for semisimple Lie groups, Ann. Math., Tome 77 (1963), pp. 335-386 | Article | MR 146298 | Zbl 0192.12704

[Ga] T.W. Gamelin Uniform algebras, Prentice-Hall, Englewood Cliffs (1969) | MR 410387 | Zbl 0213.40401

[Gd] R. Godement Une généralisation des représentations de la moyenne pour les fonctions harmoniques, C. R. Acad. Sci. Paris, Tome 234 (1952), pp. 2137-2139 | MR 47056 | Zbl 0049.30301

[Go] G.M. Goluzin Geometric theory of functions of a complex variable, Nauka, Moscou (1966) | MR 219714 | Zbl 0148.30603

[He] S. Helgason Differential geometry and symmetric spaces, Academic Press, New York (1962) | MR 145455 | Zbl 0111.18101

[Kr] S.G. Krantz Function theory of several complex variables, Wadsworth \& Brooks/Cole, Pacific Grove (1992) | MR 1162310 | Zbl 0776.32001

[KS] W. Kaup; J. Sauter Boundary structure of bounded symmetric domains, Manuscripta Math., Tome 101 (2000), pp. 351-360 | Article | MR 1751038 | Zbl 0981.32012

[Le] J. Lee Properties of the Berezin transform of bounded functions, Bull. Austral. Math. Soc., Tome 59 (1999), pp. 21-31 | Article | MR 1672775 | Zbl 0926.31002

[Lo] O. Loos Bounded symmetric domains and Jordan pairs (1977) (University of California, Irvine)

[Zh] K. Zhu A limit property of the Berezin transform (1999) (Preprint)